MAUDE Adverse Event Report: CONVATEC INC L3C0600 - CURE PRODUCTS

CONVATEC INC L3C0600 - CURE PRODUCTS
Model Number 510857
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, straight.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: (b)(4).
 
Event or Problem Description
End user reports "experienced bleeding on and off for 3 weeks, worsening now with uti symptoms with use of m14c catheter reusing same 2 catheters from unknown mu/s, unknown lot #.Consumer extremely frustrated with her current supplier stating she hasn't received last shipment of catheters and for last 3 weeks and she has had to wash and re-use the same 2 catheters over and over again.She said she had boiled them to sterilize them but it ruins the catheter and so she had been just running it under hot water to clean it.She does not allege a product defect and has been using these catheters without concerns for many years she said cathing 5 x a day as she was born with spina bifida.She said she has been using a size 14 fr male catheter with coude tip for years, this is not something new.She states her supplier did not receive the documentation needed to justify coude tip so insurance would cover them for her last re-order.She said she has contacted her doctor and they have told her they have sent over the documentation.She states that the supplier rep was telling her need for coude was new when she said she has been using coude tip catheters for 35 yrs and for the full 11 years she has been with this supplier.She said she needs coude tip to get through her urethra into the bladder for on her anatomy, she uses lube each time.They refused to even sent out a sample pack of catheters to get her through.She knows she is not supposed to wash and re-use them as this puts her at risk for uti but she had no other option.She said she typically does not get utis but after she started doing this she noted blood off and on for these last 3 weeks stating when retracting catheter she will see blood on it and orangey red urine is noted in commode.She thinks because she has had to wash and re-use this is why she has a uti.Her uti symptoms have been worsening lately and thinks she has a uti with more blood noted recently with cathing and increased frequency of bleeding, back pain, urethral discomfort, pain in pelvic region, headaches, no fevers.She is going to see her doctor today for urine testing and antibiotics.She said today is also her pre-op appointment as she said (b)(6) 2022 she has a surgery to remove the calcium deposits in her bladder so she can empty better when cathing so they are not in the way." additional information was provided july 1, 2022 in which the end user reports she was confirmed to have a uti and placed on macrobid.

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14943928
Report Number1049092-2022-00308
Device Sequence Number6196093
Product Code EZD
UDI-Device Identifier00815947020086
UDI-Public00815947020086
Combination Product (Y/N)N
PMA/510(K) Number
K132500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510857
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale